Advances in Differential Equations

Magnetostatic solutions for a semilinear perturbation of the Maxwell equations

Teresa D'Aprile and Gaetano Siciliano

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In this paper we consider a model introduced in [3] which describes the interaction between the matter and the electromagnetic field from a unitarian standpoint. This model is based on a semilinear perturbation of the Maxwell equations and, in the magnetostatic case, reduces to the following nonlinear elliptic degenerate equation: $$\nabla \times (\nabla \times {\bf A})=W'(|{\bf A}|^2){\bf A},$$ where "$\nabla\times$" is the curl operator, $W:\mathbb R\to\mathbb R$ is a suitable nonlinear term, and ${\bf A}:\mathbb R^3\to\mathbb R^3$ is the gauge potential associated with the magnetic field ${\bf H}$. We prove the existence of a nontrivial finite energy solution with a kind of cylindrical symmetry. The proof is carried out by using a suitable variational framework based on the Hodge decomposition, which is crucial in order to handle the strong degeneracy of the equation. Moreover, the use of a natural constraint and a concentration-compactness argument are also required.

Article information

Adv. Differential Equations, Volume 16, Number 5/6 (2011), 435-466.

First available in Project Euclid: 17 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35B40: Asymptotic behavior of solutions 35B45: A priori estimates 92C15: Developmental biology, pattern formation


D'Aprile, Teresa; Siciliano, Gaetano. Magnetostatic solutions for a semilinear perturbation of the Maxwell equations. Adv. Differential Equations 16 (2011), no. 5/6, 435--466.

Export citation